MAUDE Adverse Event Report: ETHICON INC. VCL+ VIO 36IN 0 S/A V-34; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL+ VIO 36IN 0 S/A V-34; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number VCP518H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/27/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A manufacturing record evaluation was performed for the finished device hp2221, and no non-conformances were identified.Device evaluation summary: two opened boxes with a total of sixty-five unopened samples of product code vcp518, lot # hp2221 were returned for analysis.During the visual inspection of thirteen unopened samples, no defects were found on the packages.The samples were opened, and the swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along of the strand and no defects, damaged or suture breakage were noted.A functional test was performed and the tensile strength force was above the minimum requirement.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.Per the condition of the representative samples, no performance - breakage suture was found and the tested samples met the finished goods requirements.Representative samples returned to support investigation of 4 device issues captured in reports 2210968-2019-89935, 2210968-2019-89937 and 2210968-2019-89938.Analysis results have been included in follow up reports for each.
 
Event or Problem Description
It was reported that a patient underwent fibroid procedure on (b)(6) 2019 and suture was used.The suture broke when sewing in the surgery of fibroid.Changed another one to complete the surgery.No additional information could be provided.There was no adverse patient consequence reported.
 
Additional Manufacturer Narrative
Additional information was requested, and the following was obtained: please specify the number of devices were involved in this single procedure?all answers are unattainable additional information requested.Device return status/follow up?noted.

Brand Name
VCL+ VIO 36IN 0 S/A V-34
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key9324781
Report Number2210968-2019-89936
Device Sequence Number2388377
Product Code GAM
UDI-Device Identifier10705031054042
UDI-Public10705031054042
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K032420
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2019
Device Catalogue NumberVCP518H
Device Lot NumberHP2221
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/24/2019
Supplement Date Received by Manufacturer11/29/2019
Initial Report FDA Received Date11/14/2019
Supplement Report FDA Received Date12/19/2019
Patient Sequence Number1